# SDR CAL950147

- Difficulty date: February 23, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N17407
- Make and model: Boeing 727243
- Aircraft serial: 21270
- System (JASC): 3251 · Steering Unit
- Part: Cylinder
- Part number: 651781412
- Condition: Leaking
- Location: Nlg Steering
- Stage of operation: LD
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

FLT NR 0783 - EWR - EXCESSIVE NOSE WHEEL SHIMMY AND A SIGNIFICANT LOSS OF STEERING WAS OBSERVED AS THE NOSE GEAR TOUCHED DOWN DURING LANDING AT EWR.  THE 'A' SYSTEM HYDRAULIC QUANTITY WAS NOTED AT ZERO AFTER THE AIRCRAFT STOPPED.  MAINTENANCE FOUND THE NLG LEFT STEERING CYLINDER LEAKING.  THE STEERING CYLINDER WAS REMOVED AND REPLACED.  IN ADDITION, THE STEERING METERING VALVE WAS REPLACED AS A PRECAUTIONARY MEASURE.  LEAK AND OPERATIONAL CHECKS WERE GOOD.  (Z)
